Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Grand Junction, CO

June 16, 2011Moffat County, Routt County, Colorado

NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 16, 2011, 3:42 PM MDT for Moffat County, Routt County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 3:42 PM MDT (21:42 UTC)
Expired
Jun 16, 2011, 4:30 PM MDT
In force
48 min
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Moffat County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 182 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3417 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS55 KGJT 162142
SVRGJT
COC081-107-162230-
/O.NEW.KGJT.SV.W.0003.110616T2142Z-110616T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
342 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MOFFAT COUNTY IN NORTHWEST COLORADO...
  WEST CENTRAL ROUTT COUNTY IN NORTHWEST COLORADO...

* UNTIL 430 PM MDT

* AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF CRAIG...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRAIG...HAYDEN AND HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 10733 4037 10714 4027 10783 4056 10794
TIME...MOT...LOC 2143Z 253DEG 30KT 4044 10774
WIND...HAIL 60MPH 1.00IN

$$

JDC
2 follow-up statements
864 
WWUS55 KGJT 162209
SVSGJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
409 PM MDT THU JUN 16 2011

COC081-107-162230-
/O.CON.KGJT.SV.W.0003.000000T0000Z-110616T2230Z/
ROUTT CO-MOFFAT CO-
409 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MOFFAT AND WEST CENTRAL ROUTT COUNTIES UNTIL 430 PM MDT...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CRAIG...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4029 10770 4061 10781 4091 10733 4037 10714
TIME...MOT...LOC 2209Z 253DEG 30KT 4050 10747
WIND...HAIL 60MPH 1.00IN

$$

JDC
959 
WWUS55 KGJT 162227
SVSGJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
427 PM MDT THU JUN 16 2011

COC081-107-162238-
/O.EXP.KGJT.SV.W.0003.000000T0000Z-110616T2230Z/
ROUTT CO-MOFFAT CO-
427 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOFFAT AND WEST
CENTRAL ROUTT COUNTIES WILL EXPIRE AT 430 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4029 10770 4061 10781 4091 10733 4037 10714
TIME...MOT...LOC 2228Z 253DEG 30KT 4054 10727

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:29 PM MDT, 13 minutes earlier.

Area forecast discussion, Jun 16, 3:29 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
329 PM MDT THU JUN 16 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY...

STRONG THUNDERSTORMS CURRENTLY MOVING THROUGH NE UTAH AND NW
COLORADO AS A RESULT OF DYNAMIC FORCING FROM APPROACHING SHORT
WAVE. MAIN CHARACTERISTICS WITH STRONGER STORMS ARE WINDS WITH HAIL
REPORTS OF 1/2 INCH. STORMS WILL CONTINUE INTO THIS EVENING AND
BEGIN TO SHIFT SWRD WITH TIME. ALSO NOTICED DWPTS WHERE 5-15 DEGREES
HIGHER BEHIND A STATIONARY FRONT THAT MOVED INTO THE NW THIS MORNING
AIDING CONVECTION.

OTHERWISE NO BIG CHANGES SEEN AND MODELS REMAIN IN REASONABLE
AGREEMENT WITH MAIN UPPER LOW MEANDERING AROUND SRN ALBERTA/SASK
THROUGH EARLY NEXT WEEK. THIS AFFECTS OUR WX AS SPOKES OF ENERGY
ROTATE AROUND PARENT LOW AND PASS ALONG OUR NRN BORDER. MADE ONLY
SLIGHT CHANGES TO POP FIELDS. REGARDING TEMP GUIDANCE IT SEEMS THE
NEW GFS HAS COME IN SEVERAL DEGREES WARMER..AND IT LOOKS MUCH MORE
REASONABLE.

AS ALLUDED TO ABOVE TONIGHT A SHORT WAVE MOVES INTO THE NRN PART OF
THE CWA HELPING TO DRIVE A COLD FRONT INTO WEST CNTRL CO...BUT
UPPER SUPPORT WEAKENS AND FRONT BECOMES STATIONARY AND IS ORIENTED W-
E BY FRI MORNING. ANOTHER PAIR OF VORT CENTERS EJECT ACROSS THE CWA
LATE FRI AFTERNOON WHILE OLD FRONTAL BOUNDARY LIKELY TO BE FOCUSING
MECHANISM. AS A RESULT ANOTHER ROUND OF AFTERNOON SHWRS AND TSTMS
WILL OCCUR...SOME POSSIBLY STRONG IN A SHEARED ENVIRONMENT. FORCING
EXPECTED TO CONTINUE THRU THE NIGHT FOCUSED MAINLY ACROSS THE NORTH
WHERE BEST COMBINATION OF MSTR AND DYNAMICS RESIDE. THE NEXT SHORT
WAVE WILL BE TO OUR WEST SATURDAY BUT DIURNAL INSTABILITY COMBINED
WITH SOME MSTR WILL ALLOW FOR SHWRS AND TSTMS ACROSS THE NORTH. THE
SOUTHERN PART OF THE CWA SHOULD BE UNDER A DRIER AIRMASS ALTHOUGH
EXPECT BREEZY WINDS DURING THE AFTERNOON.

.LONG TERM DISCUSSION...SATURDAY NIGHT THROUGH THURSDAY...

THE FLOW BACKS TO THE SW SATURDAY NIGHT AS THE NEXT STRONGER SHRT
WAVE DEEPENS OVER THE GRT BASIN. SYSTEM STILL FAR ENOUGH WAY TO TO
PREVENT MOST CONVECTION EXCEPT ALL BUT EXTREME NE UT. THE ABOVE
MENTIONED TROF GETS CLOSER SUNDAY AS IT ENTERS WRN UT. THE SRN
PORTION OF THE CWA WILL BE UNDER A DRY SLOT BUT MOISTURE ACROSS
THE NORTH COMBINED WITH INCREASING FORCING WILL LEAD TO SCATTERED
TSTM COVERAGE. THIS TROF ENTERS ERN UT SUNDAY NIGHT AS FORCING AND
MOISTURE INCREASE OVER THE WESTERN PORTION OF THE CWA. TROF/FRONTAL
PASSAGE OCCURS MONDAY WITH FAIRLY WIDESPREAD CONVECTION ESPECIALLY
OVER THE NRN HALF OF THE CWA. THE GFS IS PREFERRED AND A TAD SLOWER
THAN THE EC. EXPECT SHWRS AND TSTMS TO LINGER INTO MONDAY MORNING.

THE FLOW WILL BECOME NWRLY TUE AND EXPECT A FEW LINGERING SHWRS AND
TSTMS DUE TO DIURNAL HEATING OVER THE PARK...GORE AND FLATTOP MTNS
OTHERWISE DRY CONDITIONS WILL PREVAIL. A DRYING AND WARMING TREND
APPEARS WED AND THU ALTHO CONFIDENCE NOT PARTICULARLY HIGH...WILL
STAY WITH CURRENT ISOLD POPS MAINLY OVER THE MTNS.

&&

.AVIATION...

VFR CONTINUES FOR ALL TAF SITES THROUGH TODAY AND TONIGHT.  SURFACE
WINDS WILL BE ERRATIC FROM MECHANICAL AND CONVECTIVE OUTFLOWS THIS
AFTERNOON AND EVENING WITH SQUALLS TO 40 KNOTS...POSSIBLY HIGHER FROM
ISOLATED STRONG THUNDERSTORMS.  THUNDERSTORMS ARE EXPECTED TO OCCUR
NORTH OF A CARVED LINE FROM KCNY-KTEX-KGUC.

&&

.FIRE WEATHER...

GUSTY WINDS AND LOW HUMIDITY EVIDENT AT MANY LOCATIONS ACROSS THE
CENTRAL AND SOUTH. WILL CONTINUE THE RED FLAG WARNING CURRENTLY IN
EFFECT THROUGH THIS EVENING.

UPGRADED ZONES 290 AND 207 TO A RED FLAG WARNING FOR FRIDAY
AFTERNOON/EVENING. ZONE 290 MAY BE MARGINAL AS IT WILL BE CLOSER TO
CLOUDINESS ASSOCIATED WITH THE SURFACE FRONT. BELIEVE ZONES 292 AND
203 WILL BE NORTH OF THE FRONT AND THEREFORE CLOUDIER...COOLER...
WITH HIGHER HUMIDITY SO CANCELLED THE FRIDAY WATCH THERE.

LOOKS LIKE DRIER AIR MAY PUSH NORTH AGAIN ON SATURDAY AS THE NEXT
WAVE DIVES INTO THE GREAT BASIN. WILL KEEP THE CURRENT FIRE WEATHER
WATCH ON SATURDAY UNCHANGED.

WIND COULD BE PROBLEM ON SUNDAY ACROSS THE SOUTH AS THE MAIN UPPER
TROUGH APPROACHES.

&&

.HYDROLOGY...

RIVER FLOODING WILL CONTINUE ON MANY AREA WATERWAYS THROUGH THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND. NORMAL TO JUST ABOVE
NORMAL TEMPERATURES WILL KEEP MELTING THE HIGHER MOUNTAIN
SNOWPACK WHICH WILL CAUSE MANY MAINSTEM RIVERS AND TRIBUTARIES TO
REMAIN OR GO ABOVE BANKFULL...WITH SOME RIVER LOCATIONS ABOVE FLOOD
STAGE. TEMPERATURES WILL START TO DECREASE AND DROP UNDER NORMAL
VALUES FRIDAY AND THEN AGAIN ON SUNDAY AND MONDAY. LOCALIZED
ADDITIONAL WATER FROM SHOWERS AND THUNDERSTORMS MAY BRING WATER
LEVELS HIGHER ON ALREADY SWOLLEN RIVERS TODAY...FRIDAY EVENING AND
SUNDAY INTO MONDAY.

CURRENT HIGHLIGHTS IN EFFECT INCLUDE...

...FLOOD WARNINGS...

IN WESTERN COLORADO...

COLORADO RIVER...
...NEAR CAMEO THROUGH UNTIL FURTHER NOTICE.
...NEAR DOTSERO THROUGH SATURDAY.
ELK RIVER...
...NEAR COUNTY ROAD 42 UNTIL MONDAY MORNING.
WESTERN MOFFAT COUNTY UNTIL 8 PM MDT SUNDAY.

IN EASTERN UTAH...

GREEN RIVER...
...NEAR JENSEN UTAH .
WESTERN GRAND COUNTY UNTIL 9 AM MDT SATURDAY.

...FLOOD ADVISORIES...

IN WESTERN COLORADO...

COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE THROUGH MONDAY EVENING.
CRYSTAL RIVER...
...NEAR REDSTONE THROUGH SUNDAY EVENING.
EAGLE RIVER...
...BELOW GYPSUM THROUGH SUNDAY.
EAGLE COUNTY UNTIL 10 AM MDT SATURDAY.

IN EASTERN UTAH...

COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE THROUGH SATURDAY.
NORTHWEST UINTAH COUNTY UNTIL 1 PM MDT SUNDAY.
EASTERN DAGGETT COUNTY UNTIL 530 PM SATURDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR FIRE
       WEATHER ZONE 203 BELOW 7000 FEET...AND ZONES 207/290/292
       BELOW 8000 FEET.
     RED FLAG WARNING NOON UNTIL 10 PM FRIDAY FOR FIRE WEATHER
       ZONES 207 AND 290 BELOW 8000 FEET.
     FIRE WEATHER WATCH SATURDAY AFTERNOON THROUGH SATURDAY EVENING
       FOR FIRE WEATHER ZONE 203 BELOW 7000 FEET...AND ZONES
       290/291/207 BELOW 8000 FEET.

UT...RED FLAG WARNING IN EFFECT UNTIL 10 PM SATURDAY FOR FIRE
       WEATHER ZONES 446...447 AND 449 BELOW 6000 FEET.

&&

SHORT TERM.....MC
LONG TERM......MC
FIRE WEATHER...JAD
AVIATION.......PF
HYDROLOGY......AS
Hazardous weather outlook, Jun 16, 8:08 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
808 AM MDT THU JUN 16 2011

COZ001>014-017>023-UTZ022>025-027>029-171145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
808 AM MDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO. LARGE HAIL AND
WIND GUSTS IN EXCESS OF 58 MPH WILL BE POSSIBLE NORTH AND WEST OF A
LINE FROM GREEN RIVER UTAH TO CRAIG COLORADO.

MANY RIVERS CONTINUE TO EXCEED BANKFULL AND EVEN FLOOD STAGE WITH
WATER FLOWS HIGH AND FAST.  SPECIFIC INFORMATION IS AVAILABLE ON THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT.

ACROSS SOUTHEAST UTAH AND SOUTHWEST COLORADO...LOW HUMIDITIES AND
SUSTAINED SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 35 TO 40
MPH WILL BE COMMON THIS AFTERNOON.  CRITICAL FIRE WEATHER CONDITIONS
WILL BE MET THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MOUNTAIN SNOW MELT WILL CONTINUE AND AREA RIVERS...CREEKS AND STREAMS
WILL REMAIN RUNNING FAST...HIGH AND COLD.

THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER
NORTHEAST UTAH AND NORTHWEST COLORADO THROUGH EARLY NEXT WEEK.
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE
ENTIRE FORECAST AREA ON SUNDAY INTO MONDAY AS A STORM SYSTEM MOVES
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIGHT CHANCE THAT SPOTTER ACTIVATION WILL BE REQUESTED
THIS AFTERNOON.

In the hours before

Special weather statement, Jun 16, 1:19 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
119 PM MDT THU JUN 16 2011

COZ001-UTZ023-161945-
EASTERN UINTA MOUNTAINS UT-LOWER YAMPA RIVER BASIN CO-
119 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UINTAH...NORTHWESTERN
MOFFAT AND EASTERN DAGGETT COUNTIES UNTIL 145 PM MDT...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTH OF MAESER...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN DAGGETT...EXTREME NORTHERN UINTAH AND
NORTHWESTERN MOFFAT COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4064 10946 4078 10960 4101 10922 4101 10872

JDC
Special weather statement, Jun 16, 1:53 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
153 PM MDT THU JUN 16 2011

COZ001-UTZ024-162030-
EASTERN UINTA BASIN UT-LOWER YAMPA RIVER BASIN CO-
153 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN UINTAH...
NORTHWESTERN RIO BLANCO AND SOUTHWESTERN MOFFAT COUNTIES UNTIL 230 PM
MDT...

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF DINOSAUR...OR 32 MILES SOUTHEAST
OF NAPLES...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DINOSAUR...
  ARTESIA...
  BLUE MOUNTAIN...
  ELK SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4036 10843 4035 10844 4004 10899 4018 10914
      4054 10863

JDC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:53 PM MDTSpecial Weather StatementGJT37 min
Jun 16, 2:26 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco49 min
Jun 16, 2:27 PM MDTRed Flag WarningGJTDolores, La Plata, Montezuma, Montrose, San Miguel29 hr
Jun 16, 3:10 PM MDTSevere Thunderstorm WarningGJTMoffat35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.